MAUDE Adverse Event Report: ARTHREX, INC. MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 03/24/2025, it was reported by a sales representative via email that an ar-9928bck-mis mis fibertak achilles speedbridge had the cannulated 2.6 drill bit break off inside of the patient when drilling for the mis achilles speedbridge procedure on (b)(6) 2025.The first drill hole worked smoothly and it was observed the patient had hard bone.The surgeon went to drill for the second drill hole, and the drill bit broke halfway when drilling down to the positive stop.The surgeon was able to remove the broken piece from the patient and they were able to complete the surgery successfully.This was discovered during use.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 04/14/2025: the case was delayed 10 minutes as the surgeon had to remove the broken drill bit from the patient.No additional anesthesia was administered to the patient.The case was completed using a solid 2.6 drill since the cannulated 2.6 drill broke.No adverse effects or significant damage was reported on or after the surgery on the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, including excessive force, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking.The complaint allegation was confirmed based on the customer's attached picture were the drill is displayed broken next to a bent guide wire.

Brand Name
MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21859070
Report Number1220246-2025-01536
Device Sequence Number15433001
Product Code HWC
UDI-Device Identifier00888867389533
UDI-Public(01)00888867389533(11)241212(17)281031(10)15361097
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC
Device Catalogue NumberAR-9928BCK-MIS
Device Lot Number15361097
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by ManufacturerNot provided
09/25/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date04/29/2025
09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown